Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 151, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 30, 2025, 8:13 AM CDT for Greene County, Wayne County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2025, 8:13 AM CDT (13:13 UTC)
- Expired
- Jul 30, 2025, 9:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greene County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 108 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2836 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
687
WUUS54 KMOB 301313
SVRMOB
MSC041-153-301400-
/O.NEW.KMOB.SV.W.0151.250730T1313Z-250730T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
813 AM CDT Wed Jul 30 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Wayne County in southeastern Mississippi...
Northwestern Greene County in southeastern Mississippi...
* Until 900 AM CDT.
* At 813 AM CDT, a severe thunderstorm was located 6 miles west of
Clara, or 11 miles southwest of Waynesboro, moving south at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Clara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3169 8874 3141 8858 3138 8884 3143 8884
3143 8889 3165 8893
TIME...MOT...LOC 1313Z 343DEG 10KT 3158 8881
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 6:15 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 30, 6:15 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
615 AM CDT Wed Jul 30 2025
...New Aviation...
.DISCUSSION...
Issued at 123 AM CDT Wed Jul 30 2025
The main story continues to be the prolonged heat across the area.
We'll see one more day of heat indices rising into the 105 to 110
degree range, before the temps begin to drop (though only a couple
of degrees). Upper ridging will remained anchored to our south,
while a ridge builds over the Western CONUS. A weak trough will move
through the Great Lakes, dampening the ridge somewhat over the area.
Meanwhile, surface high pressure to our south will keep a southerly
flow across the region, keeping a moist airmass in place. Given the
weakening ridge, thunderstorm coverage may be a bit more today than
we saw yesterday, especially given the current isolated to scattered
storms moving across the region. Despite the storms, temperatures
are expected to climb into the mid to upper 90s once again today.
While we may mix a bit this afternoon, given the fact that dewpoints
are currently in the mid to upper 70s across most of the area, we
should still see those heat indices reach heat advisory criteria.
Regardless, low temperatures have remained in the upper 70s,
providing little relief from the heat. The prolonged nature of these
conditions will exacerbate any heat related illnesses.
As mentioned above, we'll start to see a downward trend in
temperatures as we head into the weekend. Upper ridging will remain
to our south, while the aforementioned tough digs into the TN
Valley. This may provide a greater coverage of thunderstorms on
Thursday, as a weak frontal boundary moves into northern Alabama.
The axis of the trough will move off the East Coast and generally
remain in place through the weekend with northerly flow persisting
over the local area. The combination of drier air and a greater
coverage of storms will keep temps in the upper 80s to lower 90s by
the weekend. Uncertainty is high with regard to how far south the
front reaches, though guidance is fairly consistent on the boundary
reaching our area and lingering during the first part of the new
work week. Thus, scattered to numerous PoPs were maintained through
the forecast package. /73
&&
.AVIATION...
(12Z TAFS)
Issued at 615 AM CDT Wed Jul 30 2025
Forecast confidence is low regarding thunderstorms this morning.
Guidance and trends suggest this activity will diminish within the
hour; however, kept prevailing TSRA for KMOB and KBFM through 14Z
to account for redevelopment. After a break in thunderstorms,
additional development is expected this afternoon. Due to the low
confidence, have kept the PROB30 group, though amendments may
become necessary if the coverage increases and/or the timing is
quicker than currently forecast. Otherwise, expect VFR conditions
to prevail. /73
&&
.MARINE...
Issued at 121 AM CDT Wed Jul 30 2025
A light to moderate west to southwesterly flow will continue
through the end of the week. Seas will remain generally 2 feet or
less. /73
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 94 77 93 77 94 75 92 74 / 60 30 60 20 60 30 70 40
Pensacola 92 80 92 80 93 79 92 76 / 60 30 60 20 60 40 70 60
Destin 92 81 92 82 92 80 92 78 / 60 20 50 20 60 40 70 70
Evergreen 96 75 95 75 95 72 93 72 / 60 30 60 20 60 30 70 40
Waynesboro 96 74 94 74 95 72 92 70 / 60 40 60 20 60 30 60 30
Camden 95 75 93 75 94 73 92 72 / 60 30 60 20 60 30 60 30
Crestview 93 75 93 75 94 74 93 73 / 60 20 60 20 60 30 70 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 6 PM CDT this evening for ALZ051>060-261>266.
FL...Heat Advisory until 6 PM CDT this evening for FLZ201>206.
MS...Heat Advisory until 6 PM CDT this evening for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Jul 30, 8:11 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
811 AM CDT Wed Jul 30 2025
ALZ263-MSZ079-301400-
Mobile Central AL-George MS-
811 AM CDT Wed Jul 30 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL MOBILE AND
SOUTHEASTERN GEORGE COUNTIES THROUGH 900 AM CDT...
At 811 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Wilmer, or 13 miles southeast of Lucedale, moving
south at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tanner Williams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3056 8841 3074 8841 3074 8854 3084 8849
3084 8842 3080 8841 3080 8834 3055 8831
TIME...MOT...LOC 1311Z 006DEG 9KT 3079 8844
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 12:18 PM CDT | Heat Advisory | MOB | George, Greene, Perry, Stone, Wayne | 30 hr |
| Jul 30, 6:04 PM CDT | Special Weather Statement | MOB | George | 41 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.